My fiance and I have both been addicted to methadone for over a year now. We take between 30-60mg daily depending on how much we have. We have both wanted to quit them but as you know (if you've been down this road) it's the hardest drug to come off of in the world. It's hell. I went to a sub dr last week and she wouldn't help me because I've tried sub twice and then got on m.d. for pain. My fiance went today to a dr. He went 36+ hours without methadone and was in withdrawals. He took a total of 6mg at the dr office and was told to come back tomorrow for a prescription and increase in his dose. He is now in precipitated withdrawal. He feels like he is going to explode. I called his dr and he told him maybe sub wasn't "for him" and to take methadone tomorrow. Well after 4 hours of hell, he took 30mg of methadone to get some sort of relief. I am so discouraged that we are having so many roadblocks getting off of these pills. It is the one thing in life that we haven't been able to beat. I would like some words of encouragement to anyone who has gotten off of methadone, or anyone who successfully went from methadone to subs. How can we do this? He works and I go to school & we have a large family to take care of. We want to be free from this addiction so badly. It's like being trapped in your own life. It's awful.
If you have pain so bad that it requires Methadone to control, why would you want to switch to Suboxone? It's much more expensive than Methadone and and is not meant to control chronic pain. There are suboxone experts who will read this question and give you much better answers than me. It sounds as if your fiance still had too much Methadone in his system when he had his induction with the Subs. But for the doc to simply say maybe subs aren't for him, is premature to say the least! Even though he may have been feeling wd's, does not mean the level of Methadone in his system was low enough to begin the Subs. I think you should try a new doc all together. But what I DO know is how hard it is to quit an opioid addiction. Methadone is a tough one to quit. Keep looking for a doctor willing to help you. This is so difficult to do on your own.
The only other idea I could suggest is a slow taper off the methadone. I would take at least 2 months to do it. The slower the taper, the easier it will go. You can google "Thomas Recipe" for opiate withdrawals. It will give you the basic tools and list of OTC and RX meds you will need. It has helped many people successfully quit opiates all together. I know someone will have a better answer for you very soon. I wish you the very best and hope you 2 find success. Be strong. There are many wonderful members here that will support you through this!
My best wishes,
Has your doctor tried clonidine before the transfer to suboxone ive heard from many people that they succeeded coming off methadone into suboxone cause of clonidine. Please ask your doctor about this medication and let me know how it goes good luck to you i hope all goes well for you and your family.
I want nothing more than to encourage and help you both. If you read my profile you will see where I am coming from and where I am going.
First, I would like you to clarify some things. Do you both take methadone because of pain or addiction? Do you both have it prescribed or get it elsewhere?
If you don't need it for pain, switching to suboxone can be done but it will not work for everyone. Go to www.naabt.org, its the buprenorphine home site. It will hook you up with drs in your area to prescribe it. Hopefully different from who you already saw. But if either of you need the methadone for pain, forget the subs.I tried them. I needed help for addiction but also suffer from chronic pain
I know you both want nothing more than to get clean but you also know there is no quick, easy way out. We didn't become addicts overnight. You probably don't want to hear this but I said my purpose is to help you both... why not get into a methadone treatment program. It really will be your easiest, least painful and most effective way to get off.
Your chance of relapse will be much lower than going on the subs. It's your psychological dependence that you need to beat as well.
You know the story. To make it successful you need to change your lifestyle and get counseling. Your sub dr will just dish out pills or (film). Will that be enough? You have each other and family that I assume depends on you. Whichever you choose, I pray it works for you both. Your lives will be your own again if you are willing to put the effort into getting them back.
You sound like good people with good intentions, you already took the first and hardest step in your decision to stop the madness.
Keep us posted. I'm no holy roller but I do pray for all of us on here that suffer.Sable
hi indylady, i wish i joined this site sooner and read your post then... what is amazing and eery to me is that u posted this on 9/28/10, the last day I took an opiate before trying suboxone for the first time on 9/30/10... i have not had an opiate since... i am not sure as to why your fiance was in "precipitated withdrawal", as with suboxone, one should feel relief after at least half of a full suboxone sublingual tablet (8 mg for full), but 4 mg will help someone in acute opiod withdrawal feel relief... it did for me... i did not take methadone, but i was addicted to oxycodone 10mg tabs, and a day without one was a day spent in bed, sweating, nauseus, my skin crawling, freezing, muscle spasms and every part of my body throbbing, and in and out of the bathroom, wanting to be dead... if that's all it were, it wouldn't be so bad, but as we know, it's the psychological withdrawal that is the worst part...
i hope you and your fiance both found the help that you needed and today finds you well and filled with the hope that freedom from the bondage of opiates truly is... I have been on suboxone for a little over a year now... I am in the process of tapering off... i took 20 mg a day for 10.5 months and since late august 8-16 mg a day... the last 2 weeks it's 8 mg day and nothing on every 3rd day... tapering off is a slow process... but I am comfortable with how slowly I have been working my way down and hope when the time is right I will cease taking them completely.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Posted 8 Nov 2010 • 5 answers
Posted 20 Mar 2011 • 10 answers
Posted 18 Jun 2011 • 2 answers
Posted 10 Jan 2012 • 1 answer
Posted 23 Jan 2012 • 4 answers